Alert archive / New York / Winter Weather Advisories in 2015
Winter Weather Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Mar 13, 2015, 1:43 PM EDT for Lewis County, New York. It took effect at Mar 14, 2015, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2015, 1:43 PM EDT (17:43 UTC)
- In effect from
- Mar 14, 2015, 2:00 AM EDT
- Expired
- Mar 14, 2015, 10:24 AM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
585 WWUS41 KBUF 131743 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 143 PM EDT FRI MAR 13 2015 NYZ008-140145- /O.NEW.KBUF.WW.Y.0013.150314T0600Z-150314T1500Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 143 PM EDT FRI MAR 13 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT SATURDAY. * LOCATIONS...LEWIS COUNTY * TIMING...LATE TONIGHT THROUGH SATURDAY MORNING. * HAZARDS...SLEET AND FREEZING RAIN. * ACCUMULATIONS...A THIN COATING OF ICE. * IMPACTS...PATCHY FREEZING RAIN WILL CAUSE UNTREATED ROADS...SIDEWALKS...AND PARKING LOTS TO BECOME SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$
4 follow-up statements
998 WWUS41 KBUF 140004 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 804 PM EDT FRI MAR 13 2015 NYZ008-140815- /O.CON.KBUF.WW.Y.0013.150314T0600Z-150314T1500Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 804 PM EDT FRI MAR 13 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT SATURDAY... * LOCATIONS...LEWIS COUNTY * TIMING...FROM OVERNIGHT TONIGHT THROUGH LATE SATURDAY MORNING. * HAZARDS...SLEET AND FREEZING RAIN CHANGING TO PLAIN RAIN. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATING AN INCH OR LESS. ICE ACCUMULATING A FEW HUNDREDTHS OF AN INCH. * IMPACTS...PATCHY FREEZING RAIN LATE TONIGHT WILL BRING SOME SLICK SPOTS ON UNTREATED ROADS...SIDEWALKS...AND PARKING LOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ SMITH
230 WWUS41 KBUF 140559 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 159 AM EDT SAT MAR 14 2015 NYZ008-141400- /O.CON.KBUF.WW.Y.0013.150314T0600Z-150314T1500Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 159 AM EDT SAT MAR 14 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * LOCATIONS...LEWIS COUNTY * TIMING...THIS MORNING. * HAZARDS...FREEZING RAIN AND SLEET. * ACCUMULATIONS...ICE ACCUMULATING A FEW HUNDREDTHS OF AN INCH. * IMPACTS...PATCHY FREEZING RAIN LATE TONIGHT AND SATURDAY MORNING COULD PRODUCE SOME SLICK SPOTS ON UNTREATED ROADS...SIDEWALKS...AND PARKING LOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ RSH
907 WWUS41 KBUF 140930 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 530 AM EDT SAT MAR 14 2015 NYZ008-141500- /O.CON.KBUF.WW.Y.0013.000000T0000Z-150314T1500Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 530 AM EDT SAT MAR 14 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * LOCATIONS...LEWIS COUNTY * TIMING...THROUGH LATE THIS MORNING. * HAZARDS...FREEZING RAIN AND SLEET. * ACCUMULATIONS...ICE ACCUMULATING A FEW HUNDREDTHS OF AN INCH. * IMPACTS...PATCHY FREEZING RAIN THIS MORNING COULD PRODUCE SOME SLICK SPOTS ON UNTREATED ROADS... SIDEWALKS...AND PARKING LOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER MAY BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ RSH
309 WWUS41 KBUF 141424 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1024 AM EDT SAT MAR 14 2015 NYZ008-141530- /O.CAN.KBUF.WW.Y.0013.000000T0000Z-150314T1500Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 1024 AM EDT SAT MAR 14 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES ACROSS LEWIS COUNTY HAVE CLIMBED ABOVE FREEZING AT THIS TIME AND THERE IS NO LONGER A THREAT OF FREEZING PRECIPITATION THIS MORNING. $$ WOOD
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Mar 13, 11:19 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 13, 11:19 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1119 AM EDT FRI MAR 13 2015 .SYNOPSIS... HIGH PRESSURE OVER EASTERN NEW YORK WILL SLIDE OFF THE NEW ENGLAND COASTLINE THIS AFTERNOON...PROVIDING WESTERN AND NORTH CENTRAL NEW YORK WITH DRY AND SEASONABLY MILD WEATHER. COMPLEX LOW PRESSURE WILL THEN PUSH ACROSS THE GREAT LAKES AND NORTHEAST THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... QUICK UPDATE TO HIGHLIGHT FLOOD POTENTIAL FROM ICE JAMS THROUGH SATURDAY NIGHT. RUNOFF FROM RAIN AND MELTING SNOW IN COMBINATION WITH A PROLONGED PERIOD OF TEMPS ABOVE 32F WILL CAUSE ICE ON CREEKS AND STREAMS TO MOVE AND BREAK APART. FLOOD WATCH WILL BE ISSUED FROM GENESEE VALLEY AREA...WESTWARD. PREVIOUS DISCUSSION BELOW... HIGH PRESSURE OVER EASTERN NEW YORK WILL SLIDE EAST ACROSS NEW ENGLAND THIS AFTERNOON...AND EVENTUALLY OFF THE ATLANTIC COASTLINE. LINGERING DRY AIR AND SUBSIDENCE ASSOCIATED WITH THE SLOWLY DEPARTING HIGH WILL RESULT IN CONTINUED FAIR AND DRY WEATHER FOR OUR AREA...ALONG WITH VARYING AMOUNTS OF MID AND HIGH CLOUD COVER. THE GREATEST AMOUNT OF CLOUDS WILL BE FOUND ACROSS THE EASTERN FINGER LAKES AND NORTH COUNTRY THIS MORNING AS AN INITIAL SURGE OF MID AND UPPER LEVEL WARM ADVECTION PUSHES ACROSS THAT REGION...WITH A SECONDARY AREA OF MAINLY HIGH CLOUDS SPREADING ACROSS THE WESTERN SOUTHERN TIER THIS AFTERNOON. IN BETWEEN THESE TWO AREAS OF CLOUDS...SKIES SHOULD BE MOSTLY SUNNY ACROSS THE REMAINDER OF THE REGION. WITH RESPECT TO TEMPERATURES...A MILDER SOUTHERLY RETURN FLOW DEVELOPING ON THE BACKSIDE OF THE DEPARTING HIGH WILL HELP BOOST READINGS BACK TO ABOVE AVERAGE LEVELS TODAY... WITH AFTERNOON MAXES RANGING FROM THE UPPER 30S TO LOWER 40S ACROSS THE NORTH COUNTRY...TO THE UPPER 40S AND LOWER 50S FROM THE WESTERN FINGER LAKES WESTWARD. TONIGHT...COMPLEX LOW PRESSURE EXTENDING FROM THE WESTERN GREAT LAKES TO THE LOWER MISSISSIPPI VALLEY WILL SLOWLY PUSH EASTWARD. AS A CONSEQUENCE...MOISTURE AND LARGE-SCALE LIFT WILL SLOWLY INCREASE ACROSS WESTERN AND NORTH CENTRAL NEW YORK. THE END RESULT OF ALL THIS WILL BE INCREASING AND THICKENING CLOUDS OVER TIME...ALONG WITH THE GRADUAL DEVELOPMENT OF SOME LIGHT PRECIPITATION FROM SOUTHWEST TO NORTHEAST. IN TERMS OF PTYPE...MODEL SOUNDINGS AND STATISTICAL GUIDANCE SUGGEST THAT THE ATMOSPHERE WILL BE WARM ENOUGH FOR JUST PLAIN RAIN ACROSS THE VAST MAJORITY OF THE AREA...SAVE FOR THE SAINT LAWRENCE VALLEY AND INTERIOR PORTIONS OF THE NORTH COUNTRY WHERE A LIGHT WINTRY MIX WILL BE POSSIBLE AT THE ONSET LATER ON TONIGHT. CONFIDENCE IN FREEZING RAIN OCCURRING IN THIS LATTER AREA IS LOW GIVEN THERMAL PROFILES. AS FOR TEMPS...NIGHTTIME LOWS SHOULD RANGE FROM THE LOWER 30S ACROSS THE NORTH COUNTRY...TO THE 35 TO 40 DEGREE RANGE ACROSS THE REMAINDER OF THE AREA. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... GENERALLY LOW IMPACT WEATHER WILL BE FOUND ACROSS OUR REGION DURING THIS PERIOD...AS THE LOWER GREAT LAKES WILL REMAIN UNDER THE CONTROL OF A LOW AMPLITUDE PACIFIC BASED FLOW. THE LACK OF ANY SIGNIFICANT AMPLITUDE IN THE PATTERN WILL TRANSLATE INTO WEAK...QUICK MOVING SYSTEMS WHILE TEMPERATURES WILL MAINLY AVERAGE WITHIN A FEW DEGREES OF NORMAL. THIS IS A GOOD THING...ESPECIALLY WHEN TAKING INTO ACCOUNT THE PERSISTENCE OF A DEEP LATE SEASON SNOWPACK FOUND OVER MUCH OF THE REGION. AN UNIMPRESSIVE...INDISCERNIBLE SHORTWAVE OVER ALBERTA THIS MORNING WILL TRACK SOUTHEAST ACROSS THE CANADIAN PRAIRIES AND UPPER GREAT LAKES LATE TODAY AND TONIGHT WHILE INTENSIFYING INTO A ROBUST DISTURBANCE. THIS STRENGTHENING NORTHERN BRANCH FEATURE WILL ENERGIZE A BROAD INVERTED SFC TROUGH OVER THE UPPER GREAT LAKES... EVENTUALLY LEADING TO A BROAD SFC LOW OVER SOUTHERN ONTARIO ON SATURDAY. WHILE THIS SYSTEM WILL BE ABLE TO TAP SOME OF THE MOISTURE FROM A WEAK SRN STREAM WAVE...THE BULK OF THE DEEP GULF MOISTURE (DEFINED BY PWAT VALUES >1") WILL REMAIN TO OUR SOUTH. THAT BEING SAID...THE DIGGING NRN BRANCH SHORTWAVE WILL RESULT IN A RELATIVELY DYNAMIC SYSTEM OVER OUR REGION. THE 1.5 PV SFC IS FORECAST TO BE DRIVEN AS LOW AS 700MB WHILE IN THE LOWER LEVELS...STRONG H925-700 FRONTOGENETIC FORCING IS ANTICIPATED. THIS WILL ALL BOIL DOWN TO SOME FAIRLY WIDESPREAD RAIN SHOWERS...ALBEIT IT WITH QPF UNDER A QUARTER INCH IN MOST AREAS DURING THE DAYLIGHT HOURS. THE RAINFALL WILL COMBINE WITH TEMPERATURES IN THE 40S...AND MAYBE MORE IMPORTANTLY...DEW POINTS IN THE MID TO UPPER 30S TO CONTINUE TO MELT AWAY A DEEPER THAN NORMAL SNOWPACK. A FAIR AMOUNT OF RUNOFF FROM THIS SCENARIO WILL ALMOST CERTAINLY PRODUCE SIGNIFICANT RISES ON AREA TRIBUTARIES...BUT GIVEN THE LOW QPF AND SUB-50F TEMP FORECAST...THE RISK FOR FLOODING REMAINS LOWER THAN ONE MIGHT OTHERWISE EXPECT. THE GREATEST CONCERN FOR FLOODING WILL BE IN THE BUFFALO AREA CREEKS...WHERE THE RISING WATER LEVELS COULD POTENTIALLY LEAD TO SOME ICE JAM RELATED FLOODING. ALSO...IF STEADIER RAINS OVER PENNSYLVANIA ARE FORECAST TO PUSH FURTHER NORTH...LATER SHIFTS WILL NEED TO CONSIDER A FLOOD WATCH FOR PORTIONS OF THE SOUTHERN TIER. THIS LATTER SCENARIO IS PROBABLY A LONG SHOT THOUGH...AS ALL OF THE GUIDANCE PACKAGES ARE KEEPING THE WORRISOME RAINFALL AMOUNTS WELL TO OUR SOUTH. REFER TO THE HYDROLOGY SECTION BELOW FOR ADDITIONAL HYDRO DETAILS. A NEWLY FORMED CLOSED LOW BROUGHT ABOUT BY THE VIGOROUS DIGGING SHORTWAVE WILL PASS ACROSS LAKE ONTARIO SATURDAY NIGHT. WHILE THERE WILL NOT BE AS DEEP A MOISTURE FIELD OVER OUR REGION AS THE PREVIOUS 12 HOURS...THE PASSING OF THE DYNAMIC CLOSED LOW AND DEEP CYCLONIC COLD ADVECTIVE FLOW WILL BE ABLE TO SUPPORT RESIDUAL RAIN SHOWERS THAT WILL QUICKLY CHANGE OVER TO NUISANCE SNOW SHOWERS. SNOW ACCUMS WILL BE UNDER AN INCH...EXCEPT EAST OF LK ONTARIO WHERE INCH OR TWO AMOUNTS WILL NOT BE OUT OF THE QUESTION. ON SUNDAY...A MOIST CYCLONIC FLOW WILL BE IN PLACE FOR THE BULK OF THE DAY. THERE COULD EVEN BE SOME SCATTERED RAIN/SNOW SHOWERS OVER THE REGION...ESPECIALLY FROM THE FINGER LAKES EAST TO THE NORTH COUNTRY. AS THE AFOREMENTIONED CLOSED LOW MOVES OFF THE NEW ENGLAND COAST LATER IN THE AFTERNOON...PROGRESSIVE SHORTWAVE RIDGING WILL THEN BUILD ACROSS THE LOWER GREAT LAKES. DRIER AIR ASSOCIATED WITH THE APPROACHING RIDGE WILL HAVE A TOUGH TIME WORKING ITS WAY BELOW A SUBSIDENCE INVERSION BASED ARND 5K FT THOUGH...SO STUBBORN CLOUD COVER WILL LIKELY PERSIST INTO THE EVENING. IT WILL BE A LITTLE CHILLY ON SUNDAY...AS H85 TEMPS AVG -4C WILL KEEP AFTERNOON MAX TEMPS IN THE 30S. WEAK RIDGING WILL CROSS OUR FORECAST AREA SUNDAY NIGHT. WHILE THIS WILL HELP TO FINALLY CLEAR OUT SOME OF THE LOW LEVEL MOISTURE... A WEALTH OF CIRRUS WILL LIKELY SPREAD OVER THE LOWER GREAT LAKES AT THE SAME TIME. IN ANY CASE...WE CAN EXPECT UNEVENTFUL WEATHER. A BROAD...LOW AMPLITUDE RIDGE WILL THEN PASS TO OUR EAST ON MONDAY WHILE A COLD FRONT WILL APPROACH OUR REGION FROM THE UPPER GREAT LAKES. THE GFS LOOKS TO BE TOO FAST WITH BRINGING THIS FRONT INTO OUR AREA BY THE AFTERNOON...SO WILL LEAN MORE TOWARDS THE ECMWF AND ITS NOTABLY WARMER SOLUTION. IF THIS LATTER SOLUTION WORKS OUT... SOME AREAS COULD EASILY PUSH INTO THE LOWER 50S MONDAY AFTERNOON. && .LONG TERM /TUESDAY THROUGH THURSDAY/... STRONG RUN TO RUN AND ENSEMBLE TO ENSEMBLE (ECMWF/GEFS) CONSISTENCIES DEPICT A BROAD RIDGE-TROUGH PATTERN OVER NORTH AMERICA DURING THIS TIME PERIOD. THIS WILL SUPPORT BELOW NORMAL TEMPERATURES OVER THE LOWER GREAT LAKES WITH BELOW NORMAL PRECIPITATION. THE BULK OF WHAT PRECIPITATION DOES FALL WILL BE IN THE FORM OF LAKE EFFECT SNOW SHOWERS...WHICH SHOULD BE CONCENTRATED SOUTHEAST OF LAKE ONTARIO. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... VFR AND GENERALLY SOUTH SURFACE WINDS UNDER 10 KTS THROUGH 00Z SAT. PASSING MID AND HIGH CLOUD COVER. CIGS LOWERING AFTER 00Z SAT TO THE LOW VFR/MVFR RANGE OVER TIME...AND SOME LIGHT PRECIPITATION DEVELOPING FROM SOUTHWEST TO NORTHEAST. AT THIS POINT...EXPECT THE GREATEST POTENTIAL FOR MVFR CIGS TO BE FOUND ACROSS THE HIGHER TERRAIN...WITH THE LOWER ELEVATIONS LIKELY REMAINING VFR LONGER DUE TO THE EXPECTED LIGHT NATURE OF THE PRECIP AND A GENERAL SOUTHERLY LOW LEVEL FLOW. VSBYS SHOULD START OFF VFR...BEFORE DETERIORATING TO MVFR IN LIGHT FOG AS INCREASINGLY MOIST AIR OVERRIDES THE REMAINING SNOWPACK. IN TERMS OF PTYPE...MODEL SOUNDINGS AND STATISTICAL GUIDANCE SUGGEST THAT THE ATMOSPHERE WILL BE WARM ENOUGH FOR JUST PLAIN RAIN ACROSS THE VAST MAJORITY OF THE AREA...SAVE FOR THE SAINT LAWRENCE VALLEY AND INTERIOR PORTIONS OF THE NORTH COUNTRY WHERE A LIGHT WINTRY MIX WILL BE POSSIBLE 08Z-12Z SAT. OUTLOOK... SATURDAY...IFR/MVFR IN MOSTLY PLAIN RAIN...WITH A WINTRY MIX POSSIBLE ACROSS THE SAINT LAWRENCE VALLEY AND INTERIOR SECTIONS OF THE NORTH COUNTRY EARLY. SATURDAY NIGHT...MVFR/IFR WITH SCATTERED RAIN AND SNOW SHOWERS WEST OF KROC...AND RAIN AND SNOW SHOWERS MORE LIKELY FURTHER EAST. SUNDAY THROUGH TUESDAY...NO SIGNIFICANT WEATHER EXPECTED. && .MARINE... HIGH PRESSURE OVER EASTERN NEW YORK WILL SLIDE OFF THE NEW ENGLAND COASTLINE THIS AFTERNOON...WHILE MAINTAINING RELATIVELY TRANQUIL CONDITIONS ACROSS THE LOWER GREAT LAKES. COMPLEX LOW PRESSURE WILL THEN PUSH ACROSS THE GREAT LAKES AND NORTHEAST THIS WEEKEND...WITH FAIRLY MINIMAL WINDS AND WAVES TONIGHT AND SATURDAY GIVING WAY TO A MODERATELY BRISK WESTERLY FLOW SATURDAY NIGHT. && .HYDROLOGY... QUICK UPDATE TO HIGHLIGHT FLOOD POTENTIAL FROM ICE JAMS THROUGH SATURDAY NIGHT. RUNOFF FROM RAIN AND MELTING SNOW IN COMBINATION WITH A PROLONGED PERIOD OF TEMPS ABOVE 32F WILL CAUSE ICE ON CREEKS AND STREAMS TO MOVE AND BREAK APART. FLOOD WATCH WILL BE ISSUED FROM GENESEE VALLEY AREA...WESTWARD. HIGHS TODAY WILL BE WARMER...WITH TEMPERATURES INTO THE MID 40S TO LOWER 50S ACROSS THE BASINS OF THE BUFFALO CREEKS...AS WELL AS THOSE OF THE ALLEGHENY AND GENESEE RIVERS. THE ABOVE SAID...THE WARMER TEMPERATURES EXPECTED TODAY ARE STILL NOT EXPECTED TO CAUSE ANY FLOODING. ONE GUIDE USED TO DETERMINE WHEN ICE WILL BREAK UP IS THAWING DEGREE HOURS (TDH)...WHICH IS THE SUM OF THE ABOVE FREEZING PORTION OF TEMPERATURES EACH HOUR. USING THIS TECHNIQUE...TDH VALUES SHOULD EASILY REMAIN BELOW 300 THROUGH TONIGHT...EVEN FOR THE WARMEST BASINS. IT TYPICALLY TAKES 300 TO 500 TDH FOR ICE TO BREAK UP...AND IT MAY EVEN TAKE A BIT MORE THAN THAT IN THIS CASE GIVEN THE THICK ICE THAT IS LIKELY IN PLACE. THIS SAID...TODAY'S WARM TEMPERATURES WILL HELP TO FURTHER RIPEN THE SNOW PACK AND INCREASE FLOWS. AFTER THAT...THE FLOOD RISK SHOULD INCREASE A BIT THIS WEEKEND WHEN SOME LIGHT RAINFALL AND HIGHER DEWPOINTS MAY ACCOMPANY THE WARMER TEMPERATURES AND HELP TO INCREASE THE AMOUNT OF RUNOFF. THIS STATED...LATEST GUIDANCE HAS TRENDED LIGHTER WITH RESPECT TO THE QPF FORECAST AND NOW GENERALLY KEEPS TOTAL RAINFALL AMOUNTS ON THE ORDER OF A QUARTER OF AN INCH OR LESS THROUGH SATURDAY...WITH PERHAPS A LITTLE MORE THAN THAT POSSIBLE NEAR THE PENNSYLVANIA LINE. IF REALIZED...SUCH LIGHTER POTENTIAL RAINFALL AMOUNTS WOULD LIKELY RESULT IN A LOWERED OVERALL RISK OF FLOODING. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...FRANKLIN/JJR NEAR TERM...FRANKLIN/JJR SHORT TERM...RSH LONG TERM...RSH AVIATION...FRANKLIN/JJR MARINE...FRANKLIN/JJR HYDROLOGY...APFFEL/FRANKLIN
Hazardous weather outlook, Mar 13, 12:52 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1252 PM EDT FRI MAR 13 2015 NYZ005>008-141700- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 1252 PM EDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COMBINATION OF SNOW MELT AND RAINFALL OF LESS THAN A QUARTER INCH TONIGHT AND SATURDAY WILL LIKELY LEAD TO RISES ON AREA TRIBUTARIES. THERE WILL BE THE POTENTIAL FOR SOME MINOR FLOODING THIS WEEKEND...ESPECIALLY IF TEMPERATURES CLIMB HIGHER THAN EXPECTED AND RAINFALL EXCEEDS THE CURRENT FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-141700- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1252 PM EDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>004-010>014-019>021-085-141700- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1252 PM EDT FRI MAR 13 2015 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 11:50 AM EDT | Flood Watch | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 6 more | 4 days |
Nearby
Winter Weather Advisories in New York, 2015Every winter weather advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.